MAUDE Adverse Event Report: BAUSCH + LOMB AVS PHACO PACK W 2/2 SLEEVE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB AVS PHACO PACK W 2/2 SLEEVE; UNIT, PHACOFRAGMENTATION
Model Number BLV3220000
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility reported as the doctor was performing phacoemulsification when a back particle fell into the patients eye.The surgeon was able to remove the particle, and complete the surgery with no impact to the patient.
 
Additional Manufacturer Narrative
Evaluation completed.One small plastic specimen cup was returned.The pack and the components were not returned.Microscopic examination found a dark round particle stuck to the inside wall of the cup.The particle has the appearance of a bead.It is approximately 100 microns in size.This sample was sent to the lab.Further investigation underway.Manufacturing and sterilization records were reviewed and found to be acceptable.Review of the complaint database revealed no other complaints have been submitted against lot #w1448.Further investigation of the particulate is underway.
 
Additional Manufacturer Narrative
The lab analysis indicated the bead-like particle consisted primarily of sulfur, sodium and calcium.The shape and elemental concentrations of the sample suggest that it may be an ion exchange resin bead.Similar beads may be found in the filters of water purification systems used by the hospital or manufacturer.Although we are unable to determine the exact origin of the particle, it is possible the bead may have originated from the b+l water purification system therefore additional analysis will be performed to determine if further action is required.A review of the complaint database revealed no other similar complaints have been reported.The manufacturing and sterilization records were reviewed and found to be acceptable with the device meeting all specifications at the time of release.

Brand Name
AVS PHACO PACK W 2/2 SLEEVE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7635467
Report Number0001920664-2018-00066
Device Sequence Number2281574
Product Code HQC
UDI-Device Identifier10757770058409
UDI-Public(01)10757770058409(17)190819
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/19/2019
Device Model NumberBLV3220000
Device Lot NumberW1448
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date08/01/2018
08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1